# SDR CA121214004

- Difficulty date: December 12, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Diamon DA 42
- Aircraft time: 1,199 hours
- Engine: Thielt TAE12502114
- System (JASC): 2571 · Battery Box Structure
- Part: Tray
- Part number: D6053422000
- Condition: Cracked
- Location: Battery
- Part time: 1,197 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING SCHEDULED INSPECTION, TECH DISCOVERED CRACKED BATTERY TRAY.  TRAY IS CONSTRUCTED OF COMPOSITE, FIBERGLASS.  THERE ARE 2 NUTPLATES INSTALLED ON THE SIDES OF THE TRAY TO SECURE THE BATTERY HOLD DOWN BOLTS.  THE TRAY HAS SIGNIFIGANT CRACKING AROUND BOTH NUTPLATES.  SUBMITTER SUSPECTS THAT THE BATTERY ATTACH HARDWARE MAY HAVE BEEN OVER OR UNDER TORQUED.  IF TOTAL FAILURE HAD OCCURED IT COULD HAVE ALLOWED BATTERY TO MOVE AROUND IN THE NOSE BAGGAGE COMPARTMENT RESULTING IN POSSIBLE ELECTRICAL FIRE. SUBMITTER IS INTERIM PRM/PRMC FOR AMO/FTU.
